Ear Defenders Smacked My Ear & Now It Feels Full — Should I Take Prednisone?

Discussion in 'Support' started by TheHonoredOne, Oct 31, 2021.

    1. TheHonoredOne

      TheHonoredOne Member Benefactor

      Tinnitus Since:
      05/2021
      Cause of Tinnitus:
      Vaccine
      Hello,

      Today I was wearing my ear muffs / ear defenders and stretched them to take them off but when the left ear cup was stretched maybe 4-5 inches away from my ear I accidentally let it slip and it went fast and slammed/smacked my left ear. These are really tight peltor earmuffs so it smacked my left ear really hard. Since then it feels slightly full and the tinnitus is much much worse.

      Should I take Prednisone? I only have 40mg or so left. It has been two hours since the incident.

      I'm concerned because I heard slaps or hits on the ear can cause hearing loss or tinnitus.

      Thanks.
       
    2. Kriszti

      Kriszti Member Benefactor Hall of Fame

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      This has happened to me a few times and elevated my tinnitus level, but went back without steroids. But I did not feel fullness in my ears from these incidents.
       
    3. Juan

      Juan Member Hall of Fame

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      No, you do not need to have corticoids or Prednisone for that.
      It should go away without medication.
       
      • Agree Agree x 4
    4. Exit

      Exit Member Benefactor Hall of Fame

      Tinnitus Since:
      01/2020
      Cause of Tinnitus:
      Noise
      Won’t kill you to swallow that 40 mg and get it out of your thoughts...

      Really doubt it will help though...
       
    5. GeorgeLG
      Wishful

      GeorgeLG Member

      Tinnitus Since:
      05/2021
      Cause of Tinnitus:
      Leaf blower after yrs of rock guitar, constr & comp shooting
      I have hearing protection "accidents" from time to time. Suction with plug removal, the outside of the earmuff getting banged, a loud snap inserting plugs. There is a flare up and then back to baseline. A few months ago a truck door fell off the hinge stop and slammed directly onto the outside shell of my Peltor earmuffs as it was slamming shut and it was loud as shit. I thought holy crap that's a nasty self inflicted exposure, calmed down, assumed that the spike in progress would go away like they all do and then got back to work. Steroids are mainly used to prevent hearing loss from a loud dangerous exposure and probably not used in this circumstance but I am not a doctor. I just finished up a steroid course for a chronic sinus infection (I rarely take drugs) and it caused my biggest spike yet, drugs need to be used sparingly. I am working my way through ruling out underlying causes which is always a good first step.

      We live in a world with noises everywhere and we cause some of them on occasion. It's not practical to remove every exposure and a lot of exposures have spikes. I think its better to protect when it makes sense, accept that, not fear our tinnitus, make peace with it and turn our emotions from fear and what if's to acceptance and the assumption that events will come and go and we will eventually not be bothered by this even if it never completely goes away. It's very common as you read the threads here that so many of us are caught in a Defcon 5 fear loop and this will not allow healing or brain plasticity to make new pathways. Tinnitus cannot hurt us and we can take its power away. I know this is easier said than done, especially at first but we can all get some measure of relief if we let it happen. It's done in chronic pain with an increasing body of work finding similarities in process and possibilities for relief.

      Bottom line, I think that the laid back stoner and the intense type A perfectionist with control issues (I was more the latter) have very different experiences with conditions like this. "Dude, I have this awesome funky ringing in my head" vs "what's that, where, why, when?, I cant control it, what if it gets worse, what if it never goes away, what if I go crazy from this?". I started out a little like the latter and now when I notice it I think oh there you are and then get to work cuz I got shit to do.

      George
       
      • Like Like x 2
      • Useful Useful x 1
    6. AUTHOR
      AUTHOR
      TheHonoredOne

      TheHonoredOne Member Benefactor

      Tinnitus Since:
      05/2021
      Cause of Tinnitus:
      Vaccine
      I ended up taking the 40 mg 2 hours after the incident. Did I make the right choice taking it only 2 hours after or is it more effective if I had waited 24 hours?

      Now 2 days later it still has not resolved, my tinnitus is the worst it has ever been. And today a super loud military jet flew only 1000 ft above my house and it made my tinnitus even worse than before (I couldn't put on hearing protection fast enough). I'm feeling suicidal. My tinnitus was only a 5/10 in the left ear and 2/10 in the right. Now it's an 8/10 in the left. I can't believe I was careless enough to let the Peltor earmuffs hit my ear so hard. I've been taking NAC, Magnesium, NAD, vitamins since then daily but it won't resolve. I'm feeling depressed and suicidal that this happened to me. I just can't believe it happened when my tinnitus and hyperacusis were gradually getting better. I don't know what to do now.

      Should I ask an ENT for more Prednisone or what else can I do? I can't take this. Someone please advise me what I should do.
       
    7. AUTHOR
      AUTHOR
      TheHonoredOne

      TheHonoredOne Member Benefactor

      Tinnitus Since:
      05/2021
      Cause of Tinnitus:
      Vaccine
      I just had a panic attack and started hyper ventilating causing me to get lightheaded. I calmed down now but my tinnitus in left ear got even louder. I am basically crying. Right now it's maybe a 9/10.

      Apparently when you hyperventilate, it causes a lack of CO2 in the blood, did this stress my cochlear hair cells or something causing the increased ringing?
       
    8. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      You need to try and relax. Your anxiety is making your tinnitus worse (temp) which is then increasing your anxiety even more in a vicious circle.

      Prednisone is a very strong drug that people on here take way too casually. The side effects could be making your anxiety ramp up as well. Please talk to a doctor before taking prednisone in the future and stop listening to drug advice from random people on a forum. Go or call an ENT!

      Everything will settle down, but you have to try and relax yourself as best you can.
       
      • Agree Agree x 5
      • Like Like x 1
    9. Ed209

      Ed209 Member Podcast Patron Benefactor Ambassador Hall of Fame

      Tinnitus Since:
      07/2015
      Prednisone requires a taper as well; you can’t just take them randomly. It always amazes me how people on here stock up and take prednisone without knowing what they are doing. One should not take steroids for regular noise exposures as those kinds of events will happen all the time. All it does is reinforce a fear of sound and cause continuous anxiety.
       
      • Agree Agree x 4
      • Like Like x 1
      • Winner Winner x 1
    10. GeorgeLG
      Wishful

      GeorgeLG Member

      Tinnitus Since:
      05/2021
      Cause of Tinnitus:
      Leaf blower after yrs of rock guitar, constr & comp shooting
      Please try to calm down. Exposures and setbacks are a natural part of the process. You can resume your recovery. Focus on relaxing, not on your tinnitus. Learn healing breathing techniques and calming practices like yoga, meditation or mindfulness, or prayer if you're religious. This will help everything settle down. You don't need to fear your tinnitus, it cannot hurt you. You can also read books or watch videos on retraining your brain to stop hyperfocusing on this, and to take its power away. Stay away from triggers like caffeine, salt, sugar, stress, etc. If you are finding it difficult to cope on your own, consider getting professional help to get to a calmer place and be careful making self medication decisions, a doctor should be involved.

      All the best,
      George
       
      • Like Like x 3
      • Agree Agree x 1
    11. Matchbox
      Wishful

      Matchbox Member

      Location:
      BC Canada
      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      Noise Induced, Prednisone (drones), Barotrauma (distortions)
      No.
       
      • Like Like x 1
      • Funny Funny x 1
Loading...

Share This Page